For the past 3 days, I have had a numbness/discomfort in both of my butt cheeks. It feels like your rear end feels after sitting in a car for hours on end. But it feels like that all the time. Sitting, standing, laying down, etc... I have tried tylenol, advil and neprox sodium and nothing helps. Could this be my ms? Can't find this listed as a symptom anywhere. Has anyone else had this?
Hmmmm. It sounds somewhat enjoyable, but come to think of it, it's most likely not.....
It is certainly possible that you are experiencing a parasthesia in your gluteus maximus. Although in MS, I believe it would be odd for it to be bilateral, on both sides of the body, cheek to cheek, so to speak.
Is it actual numbness, or 'pins and needles?' What have your docs said so far? Have you had an EMG/NCV done?
It is pretty much impossible to treat numbness from MS. The meds for paresthesias do not work. In a positive paresthesia, the nerve functions, it just does it badly or too much. You could say it spazzes, and the most effective meds for symptomatic and disturbing paresthesias are usually in the category of "atypical anti-epileptics." This are meds like carbamazepine, gabapentin, and Lyrica. It really does make sense to think of nerve pain as a "seizure" of a pain or sensory nerve. So, treating it with a seizure med makes all the sense in the world.
However, there is no med that will make a non-functional nerve (like the one causing numbness) to begin working.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.